MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STD. TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STD. TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75018403
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unequal Limb Length (4534)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Us legal.It was reported that, after a tha surgery had been performed in (b)(6) 2018, the patient started to develop the following series of symptoms: chronic/debilitating pain, si joint inflammation, difficulty walking, leg length discrepancy, instability, bursitis, issues with her vision that required surgery, hair loss, skin rash, difficulty laying on her side, a callus on her hip and the patient can hear it move.This situation is ongoing.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip replacement surgery had been performed in sep 2018, the patient started to develop the following series of symptoms: chronic/debilitating pain, joint inflammation, difficulty walking, leg length discrepancy, instability, bursitis, issues with her vision that required surgery, hair loss, skin rash, difficulty laying on her side, a callus on her hip and the patient can hear it move.The device, used in treatment, was not returned for investigation.A product evaluation could therefore not be performed.A complaint history review was performed.The occurrence of the reported failure mode is within its expected risk level as per risk management.Due to insufficient information, it is not possible to perform a review of past corrective actions and a relationship between the reported event and the device cannot be confirmed.Based on the available information, it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.The reported failure mode pain is stated as a potential adverse device effect in the hip instruction for use of smith and nephew (lit.No.12.23 ed.03/21).Furthermore, the failure mode and the severity are covered in the corresponding risk management document.A medical investigation could not be performed due to insufficient information available.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.Should more information become available, the investigation will be reopened.No further actions are deemed necessary at this time.Smith+nephew will continue to monitor this device for similar issues.

Brand Name
POLARSTEM COLLAR STD. TI/HA 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14503258
Report Number9613369-2022-00265
Device Sequence Number5732707
Product Code LZO
UDI-Device Identifier07611996103403
UDI-Public07611996103403
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75018403
Device Catalogue Number75018403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 0 DEG XLPE ACET LNR 32MM X 48MM; R3 3 HOLE ACET SHELL MM48; UNKN FEM HEAD MEMPHIS OX
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale